MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN918515
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that damage to the product was discovered when unpacking the central venous catheter.A hole was found in the extension line (cs-15703-e; affected batch number 71f22m1612) during insertion, and one extension line (de-15853-kwen; affected batch number 71f24h1309) was found to be slit during preparation.A third catheter was used to resolve the issue.The patient had no harm or injury.The associated emdr report numbers are 3006425876-2025-00155.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided three images showing a cvc for analysis.Visual analysis confirmed what appears to be a leak on one of the extension lines.The also customer returned one, 3-lumen cvc for analysis.No obvious signs of use were observed.Visual analysis of the medial extension line revealed a hole adjacent to the juncture hub.Microscopic examination confirmed the damage and revealed that the edges were smooth and uniform.The appearance of the damage is consistent with damage resulting from contact with a sharp instrument (i.E.Scissors, scalpel, etc.).The location of the hole measured 19mm from the juncture hub.The medial extension line outer diameter measured 2.16mm, which is within the specification limits of 2.13mm-2.21mm per the medial extrusion product drawing.The medial extension line inner diameter measured 1.4478mm, which is within the specification limits of 1.42mm-1.50mm per the medial extrusion product drawing.A lab inventory syringe filled with water was attached to all three extension lines and flushed.When flushing the medial line, water was observed leaking from the hole.No leaks were noted when flushing the distal and proximal extension lines.Performed per ifu statement, "flush lumen(s) to completely clear blood from catheter".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use".The ifu also states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a leaking extension line was confirmed through complaint investigation.Visual analysis revealed that the medial extension line contained a hole adjacent to the juncture hub.Functional testing confirmed that fluid leaks from this hole when flushing the medial line.The appearance of the damage is consistent with damage resulting from contact with a sharp instrument (i.E.Scissors, scalpel, etc.).Despite the damage, the catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that damage to the product was discovered when unpacking the central venous catheter.A hole was found in the extension line (cs-15703-e; affected batch number: 71f22m1612) during insertion, and one extension line (de-15853-kwen; affected batch number: 71f24h1309) was found to be slit during preparation.A third catheter was used to resolve the issue.The patient had no harm or injury.The associated emdr report numbers are 3006425876-2025-00155 and 3006425876-2025-00156.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21374958
Report Number3006425876-2025-00156
Device Sequence Number3848868
Product Code DQY
UDI-Device Identifier40801902127714
UDI-Public(01)40801902127714(11)221219(17)271130(10)71F22M1612(21)
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918515
Device Catalogue NumberCS-15703-E
Device Lot Number71F22M1612
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown